Alert archive / Wyoming / Severe Thunderstorm Warnings in 2016

Severe Thunderstorm Warning 9, NWS Cheyenne, WY

May 24, 2016Niobrara County, Wyoming; Sioux County, Nebraska

NWS Cheyenne, WY issued this severe thunderstorm warning at May 24, 2016, 3:48 PM MDT for Niobrara County, Wyoming; Sioux County, Nebraska. It was in force for 42 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 24, 2016, 3:48 PM MDT (21:48 UTC)
Expired
May 24, 2016, 4:30 PM MDT
In force
42 min
Issued by
NWS Cheyenne, WY
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Sioux County, NE, Niobrara County, WY

The radar

The Rapid City radar (KUDX), 157 km from the middle of the area, began a volume at 21:49 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Rapid City, SD (KRAP), launched 12:00Z, 9.8 hours before the alert went out and 150 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Rapid City, SD at 12:00Z on 2016-05-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Rapid City, SD at 12:00Z on 2016-05-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 41 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2016 m above ground
0-6 km bulk shear
48 kt
0-1 km storm-relative helicity
41 m²/s²
0-3 km storm-relative helicity
150 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

485 
WUUS55 KCYS 242148
SVRCYS
NEC165-WYC027-242230-
/O.NEW.KCYS.SV.W.0009.160524T2148Z-160524T2230Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHEYENNE WY
348 PM MDT TUE MAY 24 2016

THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHWESTERN SIOUX COUNTY IN THE PANHANDLE OF NEBRASKA...
  SOUTHEASTERN NIOBRARA COUNTY IN EAST CENTRAL WYOMING...

* UNTIL 430 PM MDT

* AT 348 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED 11 MILES
  NORTHEAST OF LUSK...MOVING NORTHEAST AT 30 MPH.

  HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

  SOURCE...RADAR INDICATED. 

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE 
           TO ROOFS...SIDING...AND TREES. 

* THIS SEVERE THUNDERSTORM WILL REMAIN OVER MAINLY RURAL AREAS OF
  NORTHWESTERN SIOUX AND SOUTHEASTERN NIOBRARA COUNTIES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS. PEOPLE OUTSIDE
SHOULD MOVE TO A SHELTER...INSIDE A STRONG BUILDING AND AWAY FROM
WINDOWS.

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 4324 10405 4300 10405 4300 10383 4279 10432
      4292 10450 4330 10411
TIME...MOT...LOC 2148Z 223DEG 25KT 4291 10435 

HAIL...1.00IN
WIND...60MPH
 
$$

HAMMER
2 follow-up statements
776 
WWUS55 KCYS 242209
SVSCYS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
409 PM MDT TUE MAY 24 2016

NEC165-WYC027-242230-
/O.CON.KCYS.SV.W.0009.000000T0000Z-160524T2230Z/
SIOUX NE-NIOBRARA WY-
409 PM MDT TUE MAY 24 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 430 PM MDT
FOR NORTHWESTERN SIOUX AND EAST CENTRAL NIOBRARA COUNTIES...

AT 408 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED 19 MILES SOUTH OF
REDBIRD...OR 20 MILES NORTHEAST OF LUSK...MOVING NORTHEAST AT 30 MPH.

HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO 
         ROOFS...SIDING...AND TREES. 

THIS SEVERE THUNDERSTORM WILL REMAIN OVER MAINLY RURAL AREAS OF
NORTHWESTERN SIOUX AND EAST CENTRAL NIOBRARA COUNTIES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS. PEOPLE
OUTSIDE SHOULD MOVE TO A SHELTER...INSIDE A STRONG BUILDING AND AWAY
FROM WINDOWS.

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 4306 10405 4300 10405 4300 10383 4285 10419
      4296 10434 4317 10421
TIME...MOT...LOC 2208Z 227DEG 25KT 4297 10416 

HAIL...1.00IN
WIND...60MPH
 
$$

HAMMER
510 
WWUS55 KCYS 242227
SVSCYS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
427 PM MDT TUE MAY 24 2016

NEC165-WYC027-242237-
/O.EXP.KCYS.SV.W.0009.000000T0000Z-160524T2230Z/
SIOUX NE-NIOBRARA WY-
427 PM MDT TUE MAY 24 2016

...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN SIOUX AND EAST
CENTRAL NIOBRARA COUNTIES WILL EXPIRE AT 430 PM MDT...
        
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE LIMITS
AND EXITED THE WARNED AREA. THEREFORE THE WARNING WILL BE ALLOWED TO
EXPIRE.

LAT...LON 4306 10405 4300 10405 4300 10383 4285 10419
      4296 10434 4317 10421
TIME...MOT...LOC 2227Z 223DEG 25KT 4297 10416 

$$

HAMMER

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cheyenne, WY wrote its last area forecast discussion before this severe thunderstorm warning went out at May 24, 11:39 AM MDT, 4 hours 9 minutes earlier.

Area forecast discussion, May 24, 11:39 AM MDT, 4 hours 9 minutes before
Area Forecast Discussion
National Weather Service Cheyenne WY
1139 AM MDT TUE MAY 24 2016

.UPDATE...
Issued at 1006 AM MDT Tue May 24 2016

Ongoing forecast looks to be in good shape. did pull severe
thunderstorm wording back west a little bit more to include
Cheyenne. Current SPC Mesoanalyst page showing a slight cap still
right along the east slopes of the Laramie Range that breaks
around 17Z. Latest EMCWRF shows convection beginning shortly after
that time. Could be looking at severe thunderstorms initiating
around 20-21Z along the I-25 corridor (Chugwater) with storms
congealing into a possible squall line late afternoon into the
central and northern Panhandle towards 00Z.

&&

.SHORT TERM...(Today through Thursday)
Issued at 145 AM MDT Tue May 24 2016

The main concern with this portion of the forecast is where the
convection will initiate today and where the best chance of severe
storms will be.

Today-Tonight:
Latest water vapor loop continues to show 60 to 70 kt of jet energy
moving out of the southwest with broad scale upper level diffluence
developing over the Rockies. It appears the leading edge of the
potential vorticity anomaly (pva) is in Northern Utah. The main
challenge for today will be where this pva ends up this afternoon
and where the convection will initiate. Latest NAM solution is
showing this anomaly affecting the northern Laramie Range early
this afternoon. Interestingly enough the experimental HRRR/local
WRF solutions are showing the initial development of the
convection this afternoon taking place in the northern Laramie
Range as well around 18-19z. If this ends up panning out, then we
may have an early threat for strong to severe storms further north
around Lusk and the Northern Panhandle. However, I am not as
confident that the low level moisture will get that far north with
these storms possibly having higher bases. However, the low level
shear (0-1km) is around 20 to 25kts at Chadron near a boundary
which may favor some brief high based tornados. However, the main
threat still appears to be large hail and damaging wind.

Further south, it is a matter of timing of when the second piece
of pva moves into northern Colorado and southern Wyoming. The
local WRF/HRRR are both showing convection developing by 21z.
These storms will certainly have more moisture to work with which
will tend to favor lower cloud bases especially in the southern
Panhandle. Effective bulk shear values will generally range from 45
to 50 kt, which will also favor rotating updrafts. A couple of
these storms may also have a threat of becoming supercellular with
even a possible brief tornado.

Most of this convection should move northeast at 30 to 35 mph, but
the right moving supercells will generally move east at 30-40 mph.

All of this convection may merge into a broken squall line between
00z-03z, but most of it should exit the forecast area by around
03z.

Tuesday night-Thursday:
We are a bit worried about some gusty winds following the line of
convection this evening. Models are showing good downward vertical
motion which may allow for some good mixing before sunset. Beyond
Tuesday night more upper level energy is progged to dive southeast
from Montana on Wednesday. Ahead of this upper level energy we will
see good downslope flow which will favor rather mild temperatures
before the next wave moves through the Rockies on Thursday and
brings cooler and wetter conditions.

.LONG TERM...(Thursday night through Monday)
Issued at 330 AM MDT Tue May 24 2016

The medium range models have been consistent with the timing and
track of the upper low affecting the central Rockies and plains
Thursday night and Friday. This system will widespread showers and
thunderstorms, with snow showers as snow levels drop to 9000 feet.
Refer to the Hydrology section for details on precipitation amounts.
It will be cooler than normal with highs in the 60s to near 70,
with 40s and 50s for the high country.

Precipitation coverage decreases somewhat this weekend and early
next week as a short wave ridge develops along the Front Range
ahead of the next upper trough moving into the Northwest CONUS.
The best chances for convection will focus over the higher terrain,
with more isolated coverage across the plains. The southwest flow
aloft between a upper ridge over the central CONUS and upper trough
axis to over the Northwest CONUS will allow temperatures to warm
to seasonal normals with highs in the mid 60s-mid 70s, and mid
50s-mid 60s for the high country.

&&

.AVIATION...(For the 18Z TAFS through 18Z Wednesday afternoon)
Issued at 1130 AM MDT Tue May 24 2016

Scattered to numerous thunderstorms will develop along the Laramie
Range after 18z, and move east into the NE Panhandle into the late
afternoon and early evening hours. There is a good chance for some
thunderstorms to become severe, possibly producing very large hail
and damaging straight line winds. MVFR-IFR cigs/vsbys are possible
beneath thunderstorms. Otherwise, VFR. Convection is forecasted to
move east into central Nebraska between 03z and 05z.

&&

.FIRE WEATHER...
Issued at 145 AM MDT Tue May 24 2016

Fire weather concerns will be minimal during the next several days
due to chances of precipitation through the period and mostly wet
fuels from greenup.

&&

.HYDROLOGY...
Issued at 300 AM MDT Tue May 24 2016

Cool temperatures will persist through the end of the week with
morning lows in the upper 20s-lower 30s and and afternoon highs
in the mid 40s-lower 50s for the mountains. These cool temperatures
should slow the snowmelt into the streams and tributaries of the
Upper North Platte and Laramie rivers. A low pressure system will
be moving across the central Rockies Thursday and Friday, with the
potential for widespread precipitation on the order of a quarter
to half inch. Locally higher amounts will be possible with
thunderstorms. The southeast Wyoming mountains may receive one to
three inches of snow, especially above 9000 feet. Will continue to
monitor the impacts of rain on snow on area rivers, creeks and streams
this weekend.

&&

.CYS Watches/Warnings/Advisories...
WY...None.
NE...None.
&&

UPDATE...GCC
SHORT TERM...REC
LONG TERM...MAJ
AVIATION...CLH
FIRE WEATHER...REC
HYDROLOGY...MAJ
Hazardous weather outlook, May 24, 10:24 AM MDT, 5 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHEYENNE WY
1024 AM MDT TUE MAY 24 2016

NEZ002-003-019>021-054-055-095-096-WYZ101>103-106>108-116>119-
251630-
DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE-
NORTH SIOUX-SOUTH SIOUX-CONVERSE COUNTY LOWER ELEVATIONS-
NIOBRARA COUNTY-NORTH LARAMIE RANGE-
CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY-
EAST PLATTE COUNTY-GOSHEN COUNTY-SOUTH LARAMIE RANGE-
SOUTH LARAMIE RANGE FOOTHILLS-CENTRAL LARAMIE COUNTY-
EAST LARAMIE COUNTY-
1024 AM MDT TUE MAY 24 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF PANHANDLE
NEBRASKA...EAST CENTRAL WYOMING AND SOUTHEAST WYOMING.

.DAY ONE...TODAY AND TONIGHT

SEVERE THUNDERSTORMS ARE EXPECTED THIS AFTERNOON AND EVENING
ACROSS AREAS EAST OF INTERSTATE 25. THE PRIMARY HAZARDS WILL BE
LARGE HAIL...POSSIBLY IN EXCESS OF 2 INCHES IN DIAMETER...AND
DAMAGING WINDS. A COUPLE OF TORNADOES ARE NOT OUT OF THE QUESTION.

SOUTHEAST WYOMING STREAMS AND RIVERS WILL CONTINUE TO RUN HIGH FOR
THE NEXT SEVERAL DAYS. COOLER TEMPERATURES ABOVE 9000 FEET WILL
SLOW THE RATE OF SNOWMELT. THOSE WITH OUTDOOR INTERESTS IN THE
MOUNTAINS THIS WEEK NEED TO BE FLOOD AWARE AND BE ALERT FOR RAPID
WATER RISES.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

ISOLATED AFTERNOON AND EVENING THUNDERSTORMS ARE EXPECTED THROUGH
THE REST OF THE WEEK. SEVERE WEATHER POTENTIAL RETURNS TO
PORTIONS OF SOUTHEAST WYOMING AND THE CENTRAL AND SOUTHERN
NEBRASKA PANHANDLE AGAIN ON THURSDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL BE REQUIRED ALONG AND EAST OF INTERSTATE
25 IN SOUTHEAST WYOMING AFTER 12 PM TODAY...AND OVER THE WESTERN
NEBRASKA PANHANDLE AFTER 3 PM.

WYZ104-105-109>115-251630-
FERRIS/SEMINOE/SHIRLEY MOUNTAINS-SHIRLEY BASIN-
CENTRAL CARBON COUNTY-NORTH SNOWY RANGE FOOTHILLS-
SOUTHWEST CARBON COUNTY-SIERRA MADRE RANGE-
UPPER NORTH PLATTE RIVER BASIN-SNOWY RANGE-LARAMIE VALLEY-
1024 AM MDT TUE MAY 24 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
WYOMING AND SOUTHEAST WYOMING.

.DAY ONE...TODAY AND TONIGHT

A FEW THUNDERSTORMS WILL BE POSSIBLE MAINLY NEAR THE MOUNTAINS
THIS AFTERNOON AND EVENING. SEVERE WEATHER IS NOT EXPECTED.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

ISOLATED TO SCATTERED AFTERNOON AND EVENING THUNDERSTORMS WILL BE
POSSIBLE EACH DAY.

SOUTHEAST WYOMING STREAMS AND RIVERS WILL CONTINUE TO RUN HIGH
FOR THE NEXT SEVERAL DAYS. COOLER TEMPERATURES ABOVE 9000 FEET
WILL SLOW THE RATE OF SNOWMELT. THOSE WITH OUTDOOR INTERESTS IN
THE MOUNTAINS THIS WEEK NEED TO BE FLOOD AWARE AND BE ALERT FOR
RAPID WATER RISES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED TODAY OR TONIGHT.

In the hours before

Special weather statement, May 24, 2:07 PM MDT, 1 hour 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
207 PM MDT TUE MAY 24 2016

WYZ103-105-242045-
SHIRLEY BASIN WY-NORTH LARAMIE RANGE WY-
207 PM MDT TUE MAY 24 2016

...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL CONVERSE AND
NORTHEASTERN ALBANY COUNTIES UNTIL 245 PM MDT...

AT 207 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
GARRETT...OR 36 MILES WEST OF WHEATLAND...MOVING NORTHEAST AT 15 MPH.

HALF INCH HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
WINDY PEAK...FRIEND PARK CAMPGROUND...LARAMIE PEAK AND GARRETT.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 4207 10563 4220 10580 4246 10555 4226 10529
TIME...MOT...LOC 2007Z 226DEG 14KT 4219 10565

HAMMER
Local storm report, May 24, 2:11 PM MDT, 1 hour 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
211 PM MDT TUE MAY 24 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0210 PM     HAIL             6 NE GLENDO             42.57N 104.94W
05/24/2016  E0.25 INCH       PLATTE             WY   TRAINED SPOTTER

&&

BCHAPMAN
Special weather statement, May 24, 2:30 PM MDT, 1 hour 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
230 PM MDT TUE MAY 24 2016

WYZ101-102-107-242115-
NIOBRARA COUNTY WY-CONVERSE COUNTY LOWER ELEVATIONS WY-
EAST PLATTE COUNTY WY-
230 PM MDT TUE MAY 24 2016

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN CONVERSE...
SOUTHWESTERN NIOBRARA AND NORTHEASTERN PLATTE COUNTIES UNTIL 315 PM
MDT...

AT 230 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 10
MILES NORTHEAST OF TWO MOON CAMPGROUND...OR 22 MILES SOUTHWEST OF
LUSK...MOVING NORTHEAST AT 20 MPH.

HALF INCH HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
MANVILLE AND KEELINE.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 4270 10446 4262 10461 4261 10468 4257 10467
      4248 10481 4260 10499 4288 10474
TIME...MOT...LOC 2030Z 221DEG 20KT 4260 10484

HAMMER
Local storm report, May 24, 3:10 PM MDT, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
310 PM MDT TUE MAY 24 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0309 PM     HAIL             MANVILLE                42.78N 104.62W
05/24/2016  E0.50 INCH       NIOBRARA           WY   TRAINED SPOTTER

            ONGOING.

&&

GCLAYCOM
Special weather statement, May 24, 3:26 PM MDT, 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
326 PM MDT TUE MAY 24 2016

WYZ103-107-242215-
NORTH LARAMIE RANGE WY-EAST PLATTE COUNTY WY-
326 PM MDT TUE MAY 24 2016

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN PLATTE COUNTY UNTIL 415
PM MDT...

AT 326 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
SIBLEY PEAK...OR 26 MILES NORTH OF WHEATLAND...MOVING NORTHEAST AT 25
MPH.

DIME SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
GLENDO...SIBLEY PEAK...TWO MOON CAMPGROUND AND GLENDO RESERVOIR.

THIS INCLUDES INTERSTATE 25 IN WYOMING BETWEEN MILE MARKERS 100 AND
119.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 4231 10514 4243 10526 4260 10512 4259 10489
      4242 10472
TIME...MOT...LOC 2126Z 228DEG 21KT 4241 10511

HAMMER
Special weather statement, May 24, 3:30 PM MDT, 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
330 PM MDT TUE MAY 24 2016

WYZ102-242215-
NIOBRARA COUNTY WY-
330 PM MDT TUE MAY 24 2016

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN NIOBRARA COUNTY
UNTIL 415 PM MDT...

AT 330 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
LUSK...MOVING NORTHEAST AT 25 MPH.

DIME SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
LUSK.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 4272 10444 4287 10464 4320 10437 4292 10406
TIME...MOT...LOC 2130Z 225DEG 22KT 4284 10446

HAMMER

The office that day

Everything else NWS Cheyenne, WY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 24, 1:43 PM MDTSpecial Weather StatementCYSPlatte47 min
May 24, 2:07 PM MDTSpecial Weather StatementCYSPlatte38 min
May 24, 2:30 PM MDTSpecial Weather StatementCYSNiobrara45 min
May 24, 3:26 PM MDTSpecial Weather StatementCYSPlatte49 min
May 24, 3:30 PM MDTSpecial Weather StatementCYSNiobrara45 min
May 24, 5:20 PM MDTSpecial Weather StatementCYSGoshen, Platte40 min
May 24, 5:50 PM MDTSpecial Weather StatementCYSCheyenne25 min

Nearby

Severe Thunderstorm Warnings in Wyoming, 2016Severe Thunderstorm Warnings in Nebraska, 2016Every severe thunderstorm warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.